Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online
Ask a Urologist   »  

What causes urinary incontinence?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1419 Questions
Question
Hey doctor,

For the last 2 or 3 weeks now I have been having this problem where i'd go the toilet to pee and then once I finish up a couple of minutes later more pee would come out in and i'd wet my underpants without me even doing anything. It's become quite annoying as I am wetting my underpants and i'd then have to change them. Now it doesn't happen every single time I pee but it does happen a couple times a day.

When I was younger as a kid I remember I used to have problems urinating and i'd always hold it in it was more of mental thing with anxiety at the time and I am unsure if that has had some effect as I have grown up. I always have had the problem where i'd have to wait a bit for my pee to come out it's never instant and never has been but the whole thing with the pee coming out afterwards is new to me I am a bit of an anxious person with health anxiety and am constantly hyped on adrenaline which I am trying to fix along with problems with my stomach, is this also something I should worry about and get checked out by my doctor?

I also work in a very lively and fast paced environment as a videographer, but nothing hasn't changed in the last 2-3 weeks so I am unsure why this is happening if it's maybe a build up of anxiety causing the pelvic muscles to weaken and not hold my pee?
Sun, 3 Jun 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. Saddiq Ulabidin 4 hours later
Brief Answer:
Need urinalysis, micturating urogram, and urologist review

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in the best way possible. First of all, it's sad to know what you had been going through lately.

I've reviewed the attached reports and the history you have shared. It's good that your ultrasound report is normal and shows no gross structural deformity.

However, with current symptoms, any underlying urethral valve or stricture or vesicoureteral reflux should be ruled out.

You will need close follow up with the urologist as well as baseline workup like renal function tests as well as a urinalysis. However, for other possibilities, micturating urogram may be needed.

Meanwhile avoid diuretics like coffee or tea or too many soda drinks and avoiding more water intake after dinner or before sleep is better.

Wishing you a speedy recovery. Hope this has answered your query.
If you have any more questions please feel free to ask.
Regards

Above answer was peer-reviewed by
 
Follow-up: What causes urinary incontinence? 6 hours later
I have already done urine test which came out clear and I actually had one of those micturating urogram when I was a kid and it came up fine so I am unsure if it’s worth redoing? Is there anything I can take to help stop the urgency as well when I have to pee would buscopan help? Also could this be caused by anxiety or excessive masterbation and if so should I maybe stop for now?
 
 
Answered by Dr. Saddiq Ulabidin 57 minutes later
Brief Answer:
Using oxybutanyn after discussing with urologist may help

Detailed Answer:
Hi! Thanks for the feedback. It's good that urogram and other work up was normal but since it was in childhood it may needs to be repeated. Yes it can be triggered by anxiety but before that any structural or physical cause should be ruled out so a detailed follow up with urologist is unavoidable as such symptoms can be early signs of kidney diseases or may lead to kidney damage so shouldnt be ignored. Instead of buscopan, drugs like oxybutanyn or solifenancin can be helpful but should only be used once urologist examination is done. Masturbation may not directly cause it unless there is any stricture or structural deformity which is triggered by it. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor